MAUDE Adverse Event Report: KYOCERA MEDICAL TECHNOLOGIES, INC. TESERA; ALIF CAGE

KYOCERA MEDICAL TECHNOLOGIES, INC. TESERA; ALIF CAGE
Model Number Tesera
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial surgery was completed on (b)(6) 2020.The complaint was reported to kmti after a routine follow-up examination (approximately 6 weeks).An x-ray image revealed cage subsidence, a dislodged locking cover plate, and partially expelled screws in the superior level of a two-level surgery (l3-l4, l4-l5).The following parts were used in the initial surgery: catalog number: 1031-383-015, lot #: 10788-5, description: s128 alif 38x30 - 15mm height cage 7 degree lordosis.1031-383-013, 13057-1, s128 alif 38x30 - 13mm height cage 7 degree lordosis.1028-003-001, 13286-3, alif locking cover plate.1028-003-001, 13286-1, alif locking cover plate.1028-453-225, 11038-4, alif variable angle hex screw.1028-453-225, 11037-7, alif variable angle hex screw.1028-453-225, 11038-3, alif variable angle hex screw.The implants will likely not be returned to kmti for investigation.From the 6-week follow up x-ray image and the sales sheet for the surgery, the following information can be gathered: the surgery was performed on two levels (l3-l4, l4-l5).Based on the x-ray images taken at the time of surgery, it appears the screws were properly seated in the cages and the locking cover plates were properly attached.Only the superior construct appears damaged.The superior cage appears to have subsided into l3 and l4.The subsidence has reduced the angle in the sagittal plane for all 4 screws.The superior screws have expelled a few millimeters from the front of the cage.The locking cover plate has dislodged.The dislodged locking cover plate appears incomplete (fractured or obscured).The superior cage is the taller of the two cages (15mm).The lot histories for the involved devices were reviewed and no deviations that would affect the parts were identified.The most probable cause is determined to be excessive force on the cover plate and screws caused by relative motion between the cage and screws as the cage subsided.The cage appears to have subsided into both the inferior and superior vertebrae.As the cage subsided and moved relative to the endplates, the screws did not move by the same amount.The resulting forces caused the superior screws to load the locking cover plate and the load was sufficient to fracture and dislodge the cover plate.
 
Event or Problem Description
During a 6 week routine follow-up examination on (b)(6) 2020, an x-ray image revealed cage subsidence, a dislodged locking cover plate, and partially expelled screws in the superior level of a two-level surgery (l3-l4, l4-l5).

Brand Name
TESERA
Common Device Name
ALIF CAGE
Manufacturer (Section D)
KYOCERA MEDICAL TECHNOLOGIES, INC.
1200 california st.
ste 210
redlands, ca
MDR Report Key10084346
Report Number3015398319-2020-00001
Device Sequence Number14288420
Product Code OVD
UDI-Device Identifier00841523100361
UDI-Public(01)00841523100361(17)230102(10)10788-5
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2023
Device Model NumberTesera
Device Catalogue Number1031-383-015
Device Lot Number10788-5
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2020
Initial Report FDA Received Date05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;